| Model Number |
M001491211 |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/17/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Device/procedure outcome: procedure completed via alternative method,unable to use device - attempted.Patient outcome: f26: no health consequences or impact.Event description: ecn event description: 'the inter core wire is coming out of the braided part of the curve and catching on plaque , tissue ect.Which is causing issues.- from account contact person what troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: used alternate wire what is the next course of action?: replacement patient present at time of event?: yes patient.Complications: no patient complications procedure date-unknown.Event date: no value found.As reported device codes: 1103: coating issue, 1763: kinked.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Procedure date: no value found.Type of procedure: no value found.Country of event: united states.Country of original implant use: no value found.Implant date: no value found.Explant date: no value found.Oos date: no value found.Initial reporter: yes.Person type: distributor.Facility/business name: (b)(4).Title: supply chain first name: (b)(4).Middle name: no value found.Last name: (b)(4).Address 1: (b)(4).Address 2: no value found.City: (b)(4).State/province: (b)(4).Country: united states.Zip/postal code: (b)(4).Phone: (b)(4).Email: (b)(4).Fax: no value found.
Additional Manufacturer Narrative
No product was provided for analysis.As reported; "the inter core wire is coming out of the braided part of the curve and catching on plaque , tissue ect.Which is causing issues".A lot history records review was carried out on the packaged finished good lot number 7708455 and sub-assembly lots (7523266, 7523271, 7523267 & 7523273).The effected lot history records were reviewed for the reported damage: "damaged: other: core wire protrusion".The guidewire lot number 7523266 was inspected on the 16th of august 2023, guidewire lot number 7523271 was inspected on the 18th of august 2023, guidewire lot number 7523267 was inspected on the 24th of august 2023 and guidewire lot number 7523273 was inspected on the 28th of august 2023.There was visual and tactile testing completed at 100% inspection during guidewire manufacture.Break strength testing is also carried out at the end of a work order, where an s-10.0 sample is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no temporary deviations (td's), or non- conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Review of the risk document rda74-01 rev.W was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation "guidewire replacement - no procedural impact - no patient contact", "improper handling", "procedural delay - guidewire used - replaced", "material fatigue", "excessive force used" and/or "improper use" may have impacted on the event as reported.
Additional Manufacturer Narrative
It was reported that; "the inter core wire is coming out of the braided part of the curve and catching on plaque , tissue ect.Which is causing issues".The sample was returned placed in a double zip-lock type bag marked biohazard.The guidewire returned coiled in a circular shape.A visual and tactile examination of the returned product was completed.The returned guidewire had a foreign object, most likely consisting of plaque/bodily tissue, that was approx.0.3 mm in length and approx.1.5 cm from the distal tip.The plaque is solid and stuck to the wire.A slight kink was visible on the guidewire body at the site of the plaque.The guidewire had several bleach marks on it consistent with the water/bleach residue on the inner plastic bag, resulting from customer decontamination.No anomalies were observed to indicate a manufacturing issue with the distal weld.A finger-pull test was performed, and the distal weld was intact.No anomalies were observed to indicate a manufacturing issue with the proximal weld.A finger-pull test was performed, and the proximal weld was intact.No other damage was present on the returned guidewire.A dimensional check was performed to ensure critical guidewire dimensions are within specification per 6113 guidewire drawing.The following dimensions were confirmed to be within specification: · outer diameter - pass - 0.03495".· overall length - pass - 259.2 cm.A lot history records review was carried out on the packaged finished good lot number 7708455 and sub-assembly lots (7523266, 7523271, 7523267 & 7523273).The effected lot history records were reviewed for the reported damage: "damaged: other: core wire protrusion".The guidewire lot number 7523266 was inspected on the 16th of august 2023, guidewire lot number 7523271 was inspected on the 18th of august 2023, guidewire lot number 7523267 was inspected on the 24th of august 2023 and guidewire lot number 7523273 was inspected on the 28th of august 2023.There was visual and tactile testing completed at 100% inspection during guidewire manufacture.Break strength testing is also carried out at the end of a work order, where an s-10.0 sample is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no temporary deviations (td's), or non- conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Review of the risk document rda74-01 rev.W was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting "physician preferences", "unknown/unclear due to insufficient information" and/or "unknown / unclear due to insufficient information" may have impacted on the event as reported.The risk assessment for the guidewires: ptfe coated product was completed using the applicable failure mode and effects analysis "fmea" (rda74-01 rev.W).A review and summary concluded: the failure mode "other: other: tissue stuck to guidewire" can be defined in lines 1071 to 1077 in the aforementioned fmea.In the applicable section related to "meeting user needs" it notes that "use expectation not met" and /or "unknown/ unclear due to insufficient information from the field" potentially leads to ""guidewire replacement - no procedural impact - no patient contact", "reported incident no clear as to guidewire cause - no patient impact" and/or "dissatisfaction in product / assume worst case" with "physician preferences", "unknown/unclear due to insufficient information" and/or "unknown / unclear due to insufficient information" as the potential root cause.The current occurrence rate over the previous 12 months of the failure mode "damaged: other" is 0.06 ppm (1 ÷ 16279831 x 1m) which is within the expected rate of 1ppm<<250ppm.· severity of effect: 10 - catastrophic - "a change to the product that may result in complete loss of the product operation resulting and death to the patient or user." · occurrence ranking: 3 - remote - "an unlikely probability of occurrence during the device operating time interval.Only isolated failures associated with similar designs." · severity of occurrence ranking: 21 - undesirable - "risk assessment concludes too much risk is present.Risk mitigation activities are required." · lake region medicals effectiveness of design verification activities brings the overall risk down to low as possible.From risk assessment completed for this products failure mode it can be concluded that the failure mode is documented in the applicable fmea and does not exceed the expected occurrence rate.Occurrence guidewire family: a review was also completed on the occurrence rate for all complaints received over the previous 12 months on guidewires: ptfe coated product.There have been 70 complaint occurrences which gives a rate of 4.29 ppm (70 ÷ 16279831 x 1m).This is within the expected occurrence levels of 250ppm<<1.25% for this product family.
Event or Problem Description
Device/procedure outcome: procedure completed via alternative method,unable to use device - attempted.Patient outcome: f26: no health consequences or impact event description: ecn event description: 'the inter core wire is coming out of the braided part of the curve and catching on plaque , tissue ect.Which is causing issues.- from account contact person what troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: used alternate wire what is the next course of action?: replacement patient present at time of event?: yes patient complications: no patient complications procedure date-unknown event date: no value found.As reported device codes: 1103: coating issue, 1763: kinked as reported patient codes: 9398: no clinical signs, symptoms or conditions procedure date: no value found type of procedure: no value found country of event: united states country of original implant use: no value found implant date: no value found explant date: no value found oos date: no value found.Initial reporter: yes.Person type: distributor.Facility/business name: (b)(6) medical center.Title: supply chain first name: (b)(6) middle name: no value found last name: (b)(6) address 1: (b)(6) address 2: no value found city: (b)(6) state/province: (b)(6) country: united states zip/postal code: (b)(6).Phone: (b)(6).Email: (b)(6).Fax: no value found.
Additional Manufacturer Narrative
It was reported that; "the inter core wire is coming out of the braided part of the curve and catching on plaque, tissue ect.Which is causing issues." the sample was returned placed in a double zip-lock type bag marked biohazard.The guidewire returned coiled in a circular shape.A visual and tactile examination of the returned product was completed.The returned guidewire had a foreign object, most likely consisting of plaque/bodily tissue, that was approx.0.3 mm in length and approx.1.5 cm from the distal tip.The plaque is solid and stuck to the wire.A slight kink was visible on the guidewire body at the site of the plaque.The guidewire had several bleach marks on it consistent with the water/bleach residue on the inner plastic bag, resulting from customer decontamination.No anomalies were observed to indicate a manufacturing issue with the distal weld.A finger-pull test was performed, and the distal weld was intact.No anomalies were observed to indicate a manufacturing issue with the proximal weld.A finger-pull test was performed, and the proximal weld was intact.No other damage was present on the returned guidewire.A dimensional check was performed to ensure critical guidewire dimensions are within specification per 6113 guidewire drawing.The following dimensions were confirmed to be within specification: · outer diameter - pass - 0.03495".· overall length - pass - 259.2 cm.A lot history records review was carried out on the packaged finished good lot number 7708455 and sub-assembly lots (7523266, 7523271, 7523267 & 7523273).The effected lot history records were reviewed for the reported damage: "damaged: other: core wire protrusion".The guidewire lot number 7523266 was inspected on the 16th of august 2023, guidewire lot number 7523271 was inspected on the 18th of august 2023, guidewire lot number 7523267 was inspected on the 24th of august 2023 and guidewire lot number 7523273 was inspected on the 28th of august 2023.There was visual and tactile testing completed at 100% inspection during guidewire manufacture.Break strength testing is also carried out at the end of a work order, where an s-10.0 sample is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no temporary deviations (td's), or non- conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting "physician preferences", "unknown/unclear due to insufficient information" and/or "unknown / unclear due to insufficient information" may have impacted on the event as reported.**udi related data quality updates only** udi amended to (b)(4) to align with gudid.
Event or Problem Description
Device/procedure outcome: procedure completed via alternative method, unable to use device - attempted.Patient outcome: f26: no health consequences or impact event description: ecn event description: 'the inter core wire is coming out of the braided part of the curve and catching on plaque, tissue ect.Which is causing issues.- from account contact person what troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue? used alternate wire what is the next course of action? replacement patient present at time of event? yes, patient complications: no patient complications procedure date-unknown.Event date: no value found.As reported device codes: 1103: coating issue, 1763: kinked.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Procedure date: no value found.Type of procedure: no value found.Country of event: united states.Country of original implant use: no value found.Implant date: no value found.Explant date: no value found.Oos date: no value found.Initial reporter: yes.Person type: distributor.Facility/business name: (b)(6) medical center.Title: supply chain.First name: (b)(6).Middle name: no value found.Last name: (b)(6).Address 1: (b)(6).Address 2: no value found.City: (b)(6).State/province: (b)(6).Country: united states zip/postal code: (b)(6).Phone: (b)(6).Email: (b)(6).Fax: no value found.